Alert archive / California / Wind Advisories in 2016
Wind Advisory 17, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 15, 2016, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 9:00 AM PDT (16:00 UTC)
- Expired
- Apr 15, 2016, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
989 WWUS76 KHNX 151600 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 900 AM PDT FRI APR 15 2016 ...GUSTY WINDS AND PATCHY BLOWING DUST ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY TODAY... CAZ095-098-099-151800- /O.CON.KHNX.HW.W.0003.000000T0000Z-160415T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 900 AM PDT FRI APR 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...STRONG WINDS WILL SLOWLY ABATE THIS MORNING BUT REMAIN GUSTY THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE MOUNTAIN PASSES. * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 70 MPH BUT LOCALLY STRONGER AT TIMES. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>091-160000- /O.NEW.KHNX.WI.Y.0017.160415T1600Z-160416T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 900 AM PDT FRI APR 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 6 PM PDT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS WINDS CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS IMPACTED INCLUDE I-5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE WESTWARD...HIGHWAY 33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 WEST OF BUTTONWILLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
3 follow-up statements
137 WWUS76 KHNX 151805 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1105 AM PDT FRI APR 15 2016 CAZ095-098-099-151915- /O.EXP.KHNX.HW.W.0003.000000T0000Z-160415T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1105 AM PDT FRI APR 15 2016 ...HIGH WIND WARNING HAS EXPIRED... WIND GUSTS HAVE NOW DROPPED BELOW WARNING THRESHOLDS OF 58 MPH. NONETHELESS...WESTERLY WINDS WILL OCCASIONALLY GUST TO AROUND 40 MPH THROUGH AND JUST BELOW THE MOUNTAIN PASSES. WINDS WILL ABATE FAIRLY QUICKLY SHORTLY AFTER SUNSET. $$ CAZ089>091-160215- /O.CON.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 1105 AM PDT FRI APR 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 6 PM PDT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS WINDS CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS IMPACTED INCLUDE I- 5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE WESTWARD...HIGHWAY 33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 WEST OF BUTTONWILLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
123 WWUS76 KHNX 160215 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 715 PM PDT FRI APR 15 2016 CAZ089>091-160315- /O.CON.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 715 PM PDT FRI APR 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...WINDS WILL DIMINISH THROUGH THE EVENING HOURS. * WINDS...NORTHWEST 15 TO 25 MPH WITH SOME GUSTS AROUND 35 MPH. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS WINDS CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS IMPACTED INCLUDE I- 5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE WESTWARD... HIGHWAY 33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 WEST OF BUTTONWILLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEB
294 WWUS76 KHNX 160306 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 806 PM PDT FRI APR 15 2016 CAZ089>091-160415- /O.EXP.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 806 PM PDT FRI APR 15 2016 ...WIND ADVISORY HAS EXPIRED... A FEW GUSTS AROUND 30 MPH WILL LINGER THROUGH AND BELOW WEST SIDE PASSES DURING THE NEXT COUPLE OF HOURS...BUT WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:19 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 15, 2:19 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 219 AM PDT FRI APR 15 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE AREA BEGINNING LATER TODAY AND WILL PERSIST FOR THE NEXT SEVERAL DAYS. A WARMING TREND TO LEVELS WELL ABOVE NORMAL WILL OCCUR. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE JET MOVING SOUTHWARD INTO THE FORECAST AREA WITH A VERY PRONOUNCED WAVE CLOUD OVER THE TEHACHAPI MOUNTAINS AND THE ANTELOPE VALLEY. WINDS OVERALL HAVE DIMINISHED AFTER A DAY OF WIDESPREAD STRONG WINDS, HOWEVER THE FLOW ALOFT CONTINUES TO BE STRONG AND GUSTS IN THE KERN MOUNTAINS AND DESERT AREAS WILL CONTINUE THROUGH THE EARLY MORNING. FORECAST MODELS BUILD A VERY HIGH AMPLITUDE RIDGE OVER THE WEST THIS WEEKEND AND KEEP THE AXIS OVER CALIFORNIA INTO MONDAY. A PACIFIC SYSTEM IS THEN PROGGED TO MOVE UP THE BACK SIDE OF THE RIDGE AND HEAD INTO THE PACIFIC NORTHWEST ON TUESDAY AND WEDNESDAY LEAVING THE CENTRAL CALIFORNIA INTERIOR HIGH AND DRY. THERE IS HOPE OF ANOTHER ROUND OF RAIN BY THE END OF NEXT WEEK AS THE GFS AND NOW THE ECMWF MODELS BRING A THREAT OF RAIN EITHER FROM THE NORTH PER THE ECMWF OR THE SOUTHWEST ON A GFS SOLUTION. OBVIOUSLY BOTH OF THESE CAN BE RIGHT AND WHO KNOWS, MAYBE NEITHER IS. I HAVE INCLUDED A SLIGHT CHANCE OF PRECIPITATION FOR THE THURSDAY NIGHT AND FRIDAY TIME FRAME. && .AVIATION... LOCAL MVFR CONDITIONS DUE TO LOW CLOUDS AND FOG ALONG THE MOUNTAINS ALONG THE EASTERN AND SOUTHERN PERIMETER OF THE SAN JOAQUIN VALLEY FROM 06Z THROUGH 18Z FRIDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. WINDY CONDITIONS WILL CONTINUE IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS WITH GUSTS 40-50 KTS THROUGH AROUND 16Z FRIDAY && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 AM PDT THIS MORNING CAZ095-098-099. && PUBLIC...DUDLEY AVN/FW...MV SYNOPSIS...DUDLEY WEATHER.GOV/HANFORD
In the hours before
Local storm report, Apr 15, 7:40 AM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
740 AM PDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM NON-TSTM WND GST 4 N RED ROCK CANYON 35.37N 117.99W
04/14/2016 M60 MPH KERN CA MESONET
MESONET STATION REDROCK CANYON /D9138/
&&
WPNearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.